News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: DHEA increased Testosterone levels, thinned hair


 domande - Wed Mar 25, 2009 8:33 pm

I am a 41 year old female, recently (July 2008) diagnosed with borderline low testosterone levels. I was prescribed topical DHEA to use to increase my testosterone, but the result, in the last several months, is that my hair has thinned significantly, grows more slowly, and breaks more easily. I would like to remedy this with antiandrogen tx, but would that further reduce my testost. levels? And what if I chose the natural methods (e.g., saw palmetto) instead of pharmaceutical?

Thank you.
 Debbie Miller, RN - Thu Mar 26, 2009 11:15 pm

User avatar Hello,
This is the trouble with treating low testosterone. The side effects are often worse than the original problem.

Any herbal or "natural" treatment would be either unreliable, unpredictable, ineffective or the same as what you are using. I would not expect a more favorable response and since these are not regulated by the FDA we really don't know what the purity, active ingredients, side effects or benefits are. Consistency is often lacking.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here